Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 21, 2021, 10:50 PM EDT for Franklin County, Massachusetts. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 10:50 PM EDT (02:50 UTC)
- Expired
- Jun 21, 2021, 11:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 91 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.5
The text
As transmitted.
661
WWUS81 KBOX 220250
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
1050 PM EDT Mon Jun 21 2021
MAZ002-003-008-010-220330-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
Eastern Hampshire MA-
1050 PM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS MOVING INTO WESTERN Franklin AND WESTERN
HAMPSHIRE COUNTIES...
At 1049 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm over North Adams, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Northampton, Monroe, Williamsburg, Buckland, Conway, Shelburne,
Ashfield, Colrain, Westhampton, Whately, Charlemont, Chesterfield,
Worthington, Goshen, Cummington, Leyden, Heath, Plainfield,
Middlefield and Rowe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4239 7306 4238 7301 4263 7295 4266 7295
4267 7300 4270 7295 4270 7302 4274 7302
4273 7261 4235 7271 4236 7306
TIME...MOT...LOC 0249Z 258DEG 25KT 4266 7309
$$
FrankWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:05 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 10:05 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1005 PM EDT Mon Jun 21 2021
.SYNOPSIS...
More widespread showers with isolated thunder expected Tuesday
afternoon ahead of a cold front. Behind the front, the heat and
humidity break late Tuesday, with much more seasonable and less
humid weather Wednesday and Thursday. Warmer and more humid
conditions return Friday and into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
10 PM Update...
* Thunderstorms across eastern NY will weaken on approach into
western MA with little if any getting east of the CT River
A line of strong to severe thunderstorms was moving across
eastern NY late this evening. Velocity data still indicating
some some strong to damaging wind gusts with this activity.
However, SPC meso-analysis shows the main thrust of the forcing
and bulk effective shear lifting northeast and remaining west of
our region over the next several hours. Instability will also
continue to diminish with limited 700-500 mb lapse rates and
loss of diurnal heating. Lastly, high resolution CAM/s also
continue to show the activity weakening as it attempts to enter
far western MA. Still may see some brief heavy rain, gusty winds
and lightning near and west of the CT River and I-91 through
midnight or 1 AM. Probably not much survives east of the CT
River Valley other than a few brief showers. Remainder of the
overnight hours will generally be dry other than a spot shower
or two.
Otherwise, just areas of fog and spotty drizzle will be
possible on the southeast New England coast as high dewpoint air
streams northward. This tropical airmass will generally hold
overnight lows in the upper 60s to the lower 70s. Quite the
muggy and mild night.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Becoming less humid behind a slow-moving cold front Tuesday into
Tuesday night. Until this front has passed, still looking at a
risk for showers, and perhaps a thunderstorm or two. Mid level
lapse rates are still projected to be very poor, with low level
lapse rates not much more favorable. Lingering clouds during the
morning hours will also limit instability. Risk for showers
should end from west to east Tuesday evening.
Near to slightly above normal temperatures during this time.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday and Thursday...
Post frontal airmass, drier and much less humid with dew pts in the
40s, with a few upper 30s Wed afternoon. Thus, the weather theme
this period will be mild to warm afternoons and cool nights. Quite
refreshing for late June, especially at night when temps will fall
into the 40s outside the urban areas! Daytime highs, 70s Wed and
then into the lower 80s inland Thu. Afternoon seabreezes possible
with 1028 mb high overhead.
Fri/Sat/Sun/Mon...
Subtropical ridge begins to build across the western Atlantic,
yielding rising heights and warming temps across New England. So Fri
will begin a trend toward warmer and more humid conditions with heat
and humidity peaking Sat-Sun-Mon, with highs 85-90 possible away
from the south coast and dew pts 65-70. By Sun and Mon, risk of
scattered afternoon storms in response to height falls from mid
level trough digging into the Great Lakes.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
23z update...
No major changes. Expectations is for thunderstorms over NY and
PA to weaken considerably as activity enters western MA/CT
00z-02z and likely completely fall apart thereafter before
entering RI and eastern MA. Although, can't completely rule out
one or two strong storms entering the NY/MA border before
weakening further. Earlier discussion below.
=================================================================
Tonight...Moderate confidence.
Chance for scattered showers and thunderstorms after 00Z. Have
included VCSH, but not VCTS, in latest TAFs as timing details
are still vague for individual terminals. Greatest risk for TSRA
will be across western MA. Expecting IFR/LIFR
ceilings/visibilities to redevelop or continue after sunset,
beginning at the Cape and Islands and spreading across the
interior. This will be a product of fog/low stratus.
BAF/BDL/ORH/BED may see ceilings stay in the MVFR category.
Tuesday...Moderate confidence.
IFR cigs/vsby will improve to VFR in the morning, except
lingering MVFR on the Cape and Islands. A few showers and
thunderstorms move across the region, mostly during the
afternoon.
Tuesday Night...High confidence.
Becoming VFR.
KBOS TAF...Moderate confidence in TAF. Some uncertainty between
MVFR/IFR ceilings after 00Z Tuesday.
KBDL TAF...High Confidence in TAF trends. Lower confidence in a
thunderstorm impacting the terminal.
Outlook /Wednesday through Saturday/...
Wednesday through Thursday: VFR.
Thursday Night: Mainly VFR, with local IFR possible.
Friday: Mainly VFR, with local MVFR possible.
Friday Night: Mainly MVFR, with areas IFR possible. Slight
chance RA.
Saturday: Mainly MVFR, with local VFR possible. Breezy. Slight
chance RA, slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Strengthening south/southwesterly flow today as Claudette
passes to our southeast and a cold front approaches from the
west. Small Craft Advisories continue for most waters due to
winds and seas for this evening. Small Craft Advisories extended
into Tuesday night due to lingering rough seas for the southern
outer coastal waters. Expecting a cold front to cross the waters
by late Tuesday evening. Poor visibility in fog across the
southern coastal waters, especially on the waters around the
Cape and islands.
Outlook /Wednesday through Saturday/...
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday through Friday: Winds less than 25 kt.
Friday Night through Saturday: Winds less than 25 kt. Slight
chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EDT Tuesday for ANZ250-251.
Small Craft Advisory until 8 AM EDT Wednesday for ANZ254>256.
&&
SYNOPSIS...Belk/Nocera
NEAR TERM...Frank
SHORT TERM...Belk
LONG TERM...Nocera
AVIATION...Belk/Nocera
MARINE...Belk/NoceraHazardous weather outlook, Jun 21, 4:46 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 446 PM EDT Mon Jun 21 2021 CTZ003-004-MAZ003>007-010>024-026-RIZ001>008-222100- Tolland CT-Windham CT-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 446 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-222100- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 446 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-MAZ002-008-009-222100- Hartford CT-Western Franklin MA-Western Hampshire MA- Western Hampden MA- 446 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. There is a low risk of an isolated strong thunderstorm this evening across western portions of Massachusetts and Connecticut. Strong wind gusts is the main concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 21, 10:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1050 PM EDT Mon Jun 21 2021
MAZ002-003-008-010-220330-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
Eastern Hampshire MA-
1050 PM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS MOVING INTO WESTERN Franklin AND WESTERN
HAMPSHIRE COUNTIES...
At 1049 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm over North Adams, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Northampton, Monroe, Williamsburg, Buckland, Conway, Shelburne,
Ashfield, Colrain, Westhampton, Whately, Charlemont, Chesterfield,
Worthington, Goshen, Cummington, Leyden, Heath, Plainfield,
Middlefield and Rowe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4239 7306 4238 7301 4263 7295 4266 7295
4267 7300 4270 7295 4270 7302 4274 7302
4273 7261 4235 7271 4236 7306
TIME...MOT...LOC 0249Z 258DEG 25KT 4266 7309
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:38 AM EDT | Rip Current Statement | BOX | Dukes, Nantucket | 15 hr |
| Jun 22, 1:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 38 min |
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Suffolk | 45 min |
| Jun 22, 2:14 PM EDT | Special Marine Warning | BOX | 31 min | |
| Jun 22, 2:33 PM EDT | Special Weather Statement | BOX | Plymouth | 42 min |
| Jun 22, 2:43 PM EDT | Special Weather Statement | BOX | Plymouth | 32 min |
| Jun 22, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 23 min |
| Jun 22, 3:07 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jun 22, 3:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 22, 4:42 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 48 min |
| Jun 22, 1:39 PM EDT | Special Weather Statement | BOX | Bristol | 51 min |
| Jun 22, 1:41 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Providence | 49 min |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.